Georgia, 2023

Hail and Damaging Winds in Georgia, August 8, 2023

August 8, 2023 · NWS FFC · 26 events in 9 counties and zones

A shortwave out of Texas moved across the Southeast along a stationary front centered on Central GA. Thunderstorms ahead of and along the line developed severe winds and large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$65,000
Crop damage
None recorded
Events
26

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A shortwave out of Texas moved across the Southeast along a stationary front centered on Central GA. Thunderstorms ahead of and along the line developed severe winds and large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Aug 8, 1:55 PM EST, 1 hour 20 minutes earlier.

Area forecast discussion, Aug 8, 1:55 PM EST, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
255 PM EDT Tue Aug 8 2023

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This afternoon through Wednesday)
Issued at 225 PM EDT Tue Aug 8 2023

500mb pattern has turned more zonal than in previous days. A strong
mid level disturbance continues to move east within the flow. A
broad area of showers and thunderstorms are associated with this
feature.

A weak frontal boundary remains situated across south central
portions of the CWA this afternoon. There is plenty of available
instability, moisture and forcing for thunderstorms mainly south of
Columbus to Macon. Regional radar shows scattered showers and
thunderstorms beginning to develop within the clear air to the south
of the complex moving east across AL. Mesoanalysis shows CAPES
around 2500-4000 J/kg across the southern CWA with DCAPES around
1400 J/kg. Mid level lapse rates are steepest across northern GA,
but values are still 6-6.5 C/km across the south. The primary severe
thunderstorm hazard continues to be damaging wind gusts. A few hail
reports are possible along with locally heavy rainfall and frequent
lightning. The complex moving along I-20 may end up slightly
diminishing as it moves eastward.

Convection should mostly be diurnal in nature, but a few storms
could linger until midnight or so feeding off of any lingering
instability.

The weak frontal boundary should begin lifting northward tomorrow
while the mid level flow turns more NW again. The hi res models are
keeping most of tomorrow fairly quiet, with a wave moving SE in the
flow during the evening hours. Confidence is pretty low on this
solution and have added isold/sct pops for much of the afternoon.
The models look to be focusing convection along the old front as a
wave comes across during the late evening/overnight hours as a wave
moves in from the NW. The highest pops may end up being a little
further south than currently indicated depending upon where the old
front is situated. Also, would not be surprised to see the risk for
strong/severe storms be pushed a little further south.

NListemaa

&&

.LONG TERM...
(Thursday morning through next Monday)
Issued at 225 PM EDT Tue Aug 8 2023

This forecast is going to feel a bit like groundhog day. We continue
to sit in a NW flow pattern and unfortunately, it doesn't look like
that pattern will be changing anytime soon. The area will sit with
ridging to our west and troughing just barely to our east through at
least the next 7 days. This will ultimately result in at the bare
minimum rain chances every day mainly in the afternoon and evening.

Looking at Thursday, this is shaping out to be another day where we
see a potentially higher impact band of storms affect the CWA. We
will be able to get a better look at this system once CAMS start to
come in overnight, but for now looking at MUCAPE values of 2500-3000
J/kg. In addition to this we are seeing strong winds aloft
(35-40kt at 850 and 60-65 kt at 500 mb) which will be the forcing
necessary to push a disturbance through. The main threat would
likely be damaging wind gusts at this time, and it will not be out
of the realm of possibility to see higher gusts even outside of
the storms. SPC currently has outlined our area in a MArginal for
this time period but it is quite possible we could see an upgrade
in the coming days.

Looking past Thursday, it gets a little harder to pick out which
wave will be more impactful than the next, but overall we are
looking at these waves to bring gusty winds with the storms they
produce.

Another point to highlight is the increased heat risk over the next
7 days. Apparent Ts are currently in the 105-112 range for a
majority of the days in the long term forecast (with the caveat
these temps could be slightly overinflated). Either way, take into
account the heat whenever outside this weekend and into next week!

Hernandez

&&

.AVIATION...
(18Z TAFS)
Issued at 104 PM EDT Tue Aug 8 2023

Thunderstorm complex over central AL will continue east. The hi-
res models have not had a good handle on the evolution of this
system. Shra/tsra should continue to move due east this afternoon.
Added a tempo group for 20-24. Not much expected overnight. Winds
will remain on the west side.

//ATL Confidence...18Z Update...
Med confidence.

NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          67  89  72  90 /  40  20  40  60
Atlanta         69  89  74  93 /  60  40  40  60
Blairsville     61  84  68  80 /  10  40  60  80
Cartersville    67  87  72  90 /  10  50  50  70
Columbus        72  91  75  95 /  30  50  30  30
Gainesville     67  87  72  88 /  20  30  50  70
Macon           72  91  75  95 /  70  40  30  40
Rome            67  87  73  89 /  10  50  50  80
Peachtree City  67  89  73  93 /  60  40  30  50
Vidalia         73  92  76  95 /  60  30  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT this evening for GAZ086-090>093-
095>098-102>113.

&&

SHORT TERM...NListemaa
LONG TERM....Hernandez
AVIATION...NListemaa
Hazardous weather outlook, Aug 8, 2:13 PM EST, 1 hour 2 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
313 PM EDT Tue Aug 8 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091615-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
313 PM EDT Tue Aug 8 2023

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous thunderstorms will continue to develop and
move across portions of central Georgia through early this evening.
Some of these storms will be strong to severe, capable of producing
winds of 40 to 60 mph, with isolated stronger gusts near 70 mph.
This will likely result in areas of downed trees and powerlines.

A Heat Advisory remains in effect until 8PM for much of central
Georgia between, as heat indices of 105 to 109 degrees will exist,
increasing the risk of heat related illnesses.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

A few strong to severe thunderstorms are possible over parts of
north Georgia on Wednesday. Damaging winds will continue to be the
primary hazard, along with heavy rain and frequent lightning.

A stronger system is expected to affect the area Thursday with a
continued threat of strong to severe storms. Periods of thunderstorm
activity will continue through next Sunday. The highest storm
chances will occur during the afternoon and evening hours each day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Aug 8, 2:39 PM EST, 36 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
339 PM EDT Tue Aug 8 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     Tstm Wnd Dmg     3 NE Grayson            33.92N 83.92W
08/07/2023                   Gwinnett           GA   Emergency Mngr

            Powerlines downed across Grayson New Hope
            Road and New Hope Road.

&&
Local storm report, Aug 8, 2:42 PM EST, 33 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
342 PM EDT Tue Aug 8 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     Hail             2 N Cartersville        34.20N 84.80W
08/07/2023  E1.00 inch       Bartow             GA   Public

            Mping report of 1 inch hail.

&&
Special weather statement, Aug 8, 2:47 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
347 PM EDT Tue Aug 8 2023

GAZ102-103-082015-
Stewart GA-Webster GA-
347 PM EDT Tue Aug 8 2023

...A strong thunderstorm will impact portions of southeastern Stewart
and southern Webster Counties through 415 PM EDT...

At 347 PM EDT, a strong thunderstorm was over Troutman, or 10 miles
southeast of Lumpkin, moving east at 30 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
         to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Preston, Weston, Troutman, Kimbrough, Centerpoint, Dumas, and
Leveretts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
west central Georgia.

&&

LAT...LON 3192 8467 3193 8468 3192 8469 3192 8480
      3193 8480 3192 8481 3192 8491 3197 8496
      3207 8445 3193 8444 3192 8446
TIME...MOT...LOC 1947Z 262DEG 24KT 3193 8470

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 8, 2:49 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
349 PM EDT Tue Aug 8 2023

GAZ093-082015-
Macon GA-
349 PM EDT Tue Aug 8 2023

...A strong thunderstorm will impact portions of southern Macon
County through 415 PM EDT...

At 349 PM EDT, a strong thunderstorm was over Fountainville, or near
Oglethorpe, moving east at 20 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
         to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Oglethorpe, Montezuma, Andersonville, Andersonville National
Historic, Whitewater State Park, Clearview, Fountainville, and
Bartlett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central and west central Georgia.

&&

LAT...LON 3218 8405 3219 8414 3223 8414 3223 8420
      3229 8421 3236 8416 3237 8395 3227 8392
      3225 8397 3222 8398 3220 8402 3218 8403
      3217 8403
TIME...MOT...LOC 1949Z 273DEG 18KT 3227 8416

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 8, 2:53 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
353 PM EDT Tue Aug 8 2023

GAZ067>070-082030-
Lamar GA-Upson GA-Meriwether GA-Pike GA-
353 PM EDT Tue Aug 8 2023

...A strong thunderstorm will impact portions of east central
Meriwether, Pike, northwestern Upson and southwestern Lamar Counties
through 430 PM EDT...

At 353 PM EDT, a strong thunderstorm was over Imlac, or 9 miles east
of Greenville, moving east at 40 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
         to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Thomaston, Barnesville, Zebulon, Woodbury, Molena, Meansville,
Aldora, Gay, The Rock, Concord, Atwater, Hilltop, Lifsey Springs,
Hannahs Mill, Piedmont, and Imlac.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3312 8458 3313 8422 3299 8414 3289 8428
      3300 8464
TIME...MOT...LOC 1953Z 279DEG 33KT 3305 8455

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 8, 3:12 PM EST, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
412 PM EDT Tue Aug 8 2023

GAZ102>104-082045-
Stewart GA-Sumter GA-Webster GA-
412 PM EDT Tue Aug 8 2023

...Strong thunderstorms will impact portions of southeastern Stewart,
southern Webster and southern Sumter Counties through 445 PM EDT...

At 412 PM EDT, a line of strong thunderstorms was along a line
extending from Maddox to near Plains to Troutman, and moving east at
25 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
         to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Americus, Plains, Leslie, De Soto, Weston, Desoto, Sumter, Lamar,
Kimbrough, Croxton Crossroads, Huntington, Leveretts, Maddox, and
Centerpoint.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central and west central Georgia.

&&

LAT...LON 3197 8444 3193 8444 3192 8466 3199 8473
      3210 8416 3203 8396 3191 8412 3192 8434
      3188 8434 3188 8435
TIME...MOT...LOC 2012Z 266DEG 24KT 3202 8423 3197 8441 3191 8469

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

The radar

The Robins AFB radar (KJGX), 75 km away, was scanning. The volume nearest the first event began at 20:14 UTC.

Open the radar archive at this moment

Event by event

24 thunderstorm wind, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Dooly

When
August 8, 3:15 PM EST to 3:17 PM EST
Where
Dooly County, 1.66 mi WNW of Dooling
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
32.238, -83.957

Large tree reported down on a house along Hwy 90 near the intersection with Lester Rd.

Thunderstorm Wind, Upson

When
August 8, 3:19 PM EST to 3:21 PM EST
Where
Upson County, 1.84 mi ENE of Atwater
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
32.976, -84.339

Amateur Radio reported a tree down across Thompson Rd.

Thunderstorm Wind, Houston

When
August 8, 3:25 PM EST to 3:27 PM EST
Where
Houston County, 2.25 mi SW of Henderson
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
32.309, -83.810

Emergency manager reported a tree down along Whitfield Rd.

Thunderstorm Wind, Houston

When
August 8, 3:25 PM EST to 3:27 PM EST
Where
Houston County, 2.89 mi WNW of Henderson
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
32.338, -83.829

Emergency manager reported a tree down at the intersection of Scott Rd and Hwy 26.

Thunderstorm Wind, Dooly

When
August 8, 3:40 PM EST to 3:42 PM EST
Where
Dooly County, 0.92 mi SW of Unadilla
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
32.260, -83.741

Public report of a tree down on powerlines on School Ave and 2nd St.

Thunderstorm Wind, Marion

When
August 8, 3:45 PM EST to 3:47 PM EST
Where
Marion County, 0.92 mi ENE of Elmview
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.327, -84.556

Emergency manager reported a tree fell onto a power line on Murray Farm Rd and caused a fire in a wooded area.

Thunderstorm Wind, Webster

When
August 8, 3:45 PM EST to 3:47 PM EST
Where
Webster County, 2.76 mi N of Preston
Measured
56 kt (64 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
32.110, -84.530

Emergency manager reported that multiple trees were reported down across Webster county including a number of roads that were impassable, all north of HWY 280.

Thunderstorm Wind, Peach

When
August 8, 4:20 PM EST to 4:22 PM EST
Where
Peach County, 1.16 mi W of Powersville
Measured
61 kt (70 mph) estimated gust
Property damage
$8,000
Reported by
NWS Employee
Coordinates
32.603, -83.800

Numerous trees reported uprooted or snapped on both sides of Hwy 49 near Bible Camp Rd.

Hail, Peach

When
August 8, 4:27 PM EST to 4:28 PM EST
Where
Peach County, 0.58 mi W of Byron
Measured
1 in hail
Reported by
Public
Coordinates
32.650, -83.760

Public report of estimated quarter-sized hail on Peachtree St in Byron.

Hail, Houston

When
August 8, 4:30 PM EST to 4:31 PM EST
Where
Houston County, 1.69 mi W of Centerville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.622, -83.709

Trained spotter reported 1 inch hail near the intersection of Gunn Rd and US Hwy 41.

Thunderstorm Wind, Houston

When
August 8, 4:35 PM EST to 4:37 PM EST
Where
Houston County, 0.41 mi NNW of Bass
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
32.586, -83.672

Emergency Manager reported a tree down along Steeplechase Run.

Thunderstorm Wind, Houston

When
August 8, 4:35 PM EST to 4:37 PM EST
Where
Houston County, 2 mi WSW of Centerville
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
32.611, -83.713

Public report of a tree down on a house along North Hwy 41.

Thunderstorm Wind, Houston

When
August 8, 4:40 PM EST to 4:42 PM EST
Where
Houston County, 1.15 mi S of Barrington
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.563, -83.699

Emergency manager reported a tree on a house along Welney Circle.

Thunderstorm Wind, Houston

When
August 8, 4:40 PM EST to 4:42 PM EST
Where
Houston County, Wrights Mill
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.600, -83.650

Emergency Manager reported a tree down at the intersection of Sonja Dr and Belmont Dr.

Thunderstorm Wind, Houston

When
August 8, 4:40 PM EST to 4:42 PM EST
Where
Houston County, 0.67 mi W of Wrights Mill
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
32.600, -83.662

Emergency manager reported a tree down along Rolling Woods Circle.

Thunderstorm Wind, Houston

When
August 8, 4:41 PM EST to 4:43 PM EST
Where
Houston County, 0.72 mi NE of Wrights Mill
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.608, -83.642

Emergency Manager reported a tree down on a house along Lakeshore Dr.

Thunderstorm Wind, Houston

When
August 8, 4:42 PM EST to 4:44 PM EST
Where
Houston County, 1.2 mi NW of Kings Crossing
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
32.581, -83.616

Emergency Manager reported a tree down along Garden Ct.

Thunderstorm Wind, Houston

When
August 8, 4:45 PM EST to 4:47 PM EST
Where
Houston County, 0.34 mi ESE of Kings Crossing
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.568, -83.595

Emergency Manager reported a tree and powerline down on a car near the intersection of Sandy Run Rd and S. Hwy 247.

Thunderstorm Wind, Twiggs

When
August 8, 4:45 PM EST to 4:47 PM EST
Where
Twiggs County, 2.67 mi SSW of Ripley
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
32.687, -83.443

Emergency Manager reported a tree down near the intersection of Marion Rd and Marion-Ripley Rd.

Thunderstorm Wind, Houston

When
August 8, 4:46 PM EST to 4:48 PM EST
Where
Houston County, 1.67 mi W of Kings Crossing
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
32.566, -83.628

Emergency Manager reported a tree and powerlines down along Lake Placid Dr.

Thunderstorm Wind, Houston

When
August 8, 4:50 PM EST to 4:52 PM EST
Where
Houston County, 2.41 mi WSW of Houston Lake
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
32.487, -83.708

Emergency manager reported a tree and powerlines down along Raven Ave.

Thunderstorm Wind, Houston

When
August 8, 4:50 PM EST to 4:52 PM EST
Where
Houston County, 1.95 mi WNW of Heard
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
32.542, -83.710

Emergency manager reported a tree down along Royal Crest Circle.

Thunderstorm Wind, Twiggs

When
August 8, 4:50 PM EST to 4:52 PM EST
Where
Twiggs County, 3.49 mi W of Danville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
32.597, -83.310

Emergency manager reported a tree down near I-16 and Hwy 358.

Thunderstorm Wind, Twiggs

When
August 8, 4:54 PM EST to 4:56 PM EST
Where
Twiggs County, 1.71 mi SW of Tarversville
Measured
61 kt (70 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
32.513, -83.452

Emergency manager reported over 20 trees and some power lines down on Albert Jenkins Rd to the south of GA Hwy 129.

Thunderstorm Wind, Telfair

When
August 8, 5:26 PM EST to 5:28 PM EST
Where
Telfair County, 1.36 mi ESE of Jacksonville
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
31.810, -82.960

Emergency Manager reported a tree down on a powerline along Hwy 117 near Dopson Pond.

Thunderstorm Wind, Montgomery

When
August 8, 5:50 PM EST to 5:52 PM EST
Where
Montgomery County, 1.44 mi NNW of Mt Vernon
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.190, -82.607

Multiple reports of structural damage on the NW side of Mt. Vernon along McKinnon Street per Emergency Manager.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2023Every state in 2023This day in weather historyWarnings in Georgia, August 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1134507, 1134508, 1134509, 1134511, 1134512, 1134513, 1134514, 1134515, 1134516, 1134517, 1134519, 1134520, 1134521, 1134531, 1134537, 1134840, 1134841, 1134842, 1134843, 1134844, 1134845, 1134846, 1134848, 1134849, 1134852, 1134851.